Side Effects of Vein Sclerotherapy on Legs?

3 days following my sclerotherapy treatment, I developed severe white bumps throughout left leg only (rt leg only has a few on thigh). These bumps are not localized to injection site. There are literally hundreds of tiny red bumps with accompanied aggravating itching. Benadryl does not help. (during the day, the bumps appear to be white and raised, when sitting. Towards evening they turn into an aggressive red rash).

Doctor Answers (6)

Sclerotherapy and side effects

+2

It's too bad you haven't posted a picture but you seem to describe it well. I have done several thousand sclerotherapy procedures and have seen what you are describing once after injecting Asclera. If it does not go away in a day or two, see the persone who injected it. In the case I had, it was self limites and went away after 4- days with topical hydrocortisone creme.  


Buffalo General Surgeon
4.5 out of 5 stars 6 reviews

? allergic reaction to sclerotherapy.

+1
What you are describing sounds like an allergic reaction to the sclerosing solution which is very unusual or to the compression hose/bandage. You should follow up with your treating physician.  A topical steroid as well as a medrol dose pack may be beneficial.

John Landi, MD
Naples General Surgeon
5.0 out of 5 stars 2 reviews

Sclerotherapy Side Effects?

+1

Thank you for your question. You may be having an allergic reaction to the solution injected.  Return to the practice where the injection occurred, and allow them to see the affected areas. I hope this helps.

Vivek Bansal, MD
Danville Plastic Surgeon
5.0 out of 5 stars 9 reviews

You might also like...

Side effects from Sclerotherapy

+1

I am sorry to hear that you are having this pruritic rash after sclerotherapy.  Since there is no photo it is hard to know for certain what the nature of the rash is.  It is possible that it is an allergic reaction or a heat rash from the support hose.  I would definitely return to your treating physician and let her see the rash and provide treatment.  It is always important to find a board certified dermatologist to treat you and one that is experienced with cosmetic dermatology.

Michele S. Green, MD
New York Dermatologist
5.0 out of 5 stars 27 reviews

Sclerotherapy

+1

I would recommend that you see your physician for follow-up about your symptoms.  You may be allergic or sensitive to something topical that was applied to your legs prior or during treatment.

Sam Naficy, MD
Seattle Facial Plastic Surgeon
5.0 out of 5 stars 138 reviews

Side effects of sclerotherapy on legs

+1

My assumption is that a topical numbing cream of some kind was applied to your legs prior to treatment? And my other assumption is that you were allergic to it. For sclerotherapy, in many offices, a topical numbing agent is applied before the procedure so that you are more comfortable for the injections. Every once in awhile someone will be allergic to something in the numbing cream. I know you said that Benadryl doesn't help, so you may need to have your physician call in something stronger. Avoid hot showers and baths and apply hydrocortisone to the full legs a few times a day after cool water. It will go away if that's what happened, but since it was a large area, it's going to take a bit.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.